Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 198, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 25, 2012, 6:43 PM CDT for Wheeler County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 6:43 PM CDT (23:43 UTC)
- Expired
- Aug 25, 2012, 7:16 PM CDT
- In force
- 33 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Wheeler County, TX
The radar
The Amarillo radar (KAMA), 149 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837
WUUS54 KAMA 252343
SVRAMA
TXC483-260030-
/O.NEW.KAMA.SV.W.0198.120825T2343Z-120826T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
643 PM CDT SAT AUG 25 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WHEELER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 730 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL WHEELER COUNTY...OR ABOUT 19
MILES NORTHEAST OF SHAMROCK...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3527 10009 3538 10019 3545 10020 3552 10000
3543 9999 3531 9999
TIME...MOT...LOC 2343Z 234DEG 18KT 3542 10002
$$
CJM2 follow-up statements
763
WWUS54 KAMA 252359
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT SAT AUG 25 2012
TXC483-260030-
/O.CON.KAMA.SV.W.0198.000000T0000Z-120826T0030Z/
WHEELER TX-
659 PM CDT SAT AUG 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL WHEELER COUNTY...
AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER ROGER MILLS COUNTY...OR 23 MILES NORTHEAST OF
SHAMROCK...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF EAST CENTRAL WHEELER COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3532 9999 3534 10011 3538 10019 3545 10020
3552 10000 3543 9999
TIME...MOT...LOC 2359Z 234DEG 18KT 3547 9994
$$
CJM568
WWUS54 KAMA 260016
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT SAT AUG 25 2012
TXC483-260026-
/O.CAN.KAMA.SV.W.0198.000000T0000Z-120826T0030Z/
WHEELER TX-
716 PM CDT SAT AUG 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WHEELER COUNTY IS
CANCELLED...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3532 9999 3534 10011 3538 10019 3545 10020
3552 10000 3543 9999
TIME...MOT...LOC 0016Z 234DEG 18KT 3552 9985
$$
CJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:15 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 25, 3:15 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT SAT AUG 25 2012 .DISCUSSION... PRE-FRONTAL TROF HAS BROUGHT WIND SHIFT TO ALL BUT FAR EASTERN PART OF FORECAST AREA...WITH TRUE COLD FRONT JUST NOW MAKING ITS WAY INTO THE WESTERN OKLAHOMA PANHANDLE. WILL MAINTAIN POP STRUCTURE FROM EARLIER FORECAST TONIGHT...KEEPING HIGHEST POPS IN EASTERN AND SOUTHEASTERN SECTIONS WHERE DEEPER AND RICHER MOISTURE WILL BENEFIT FROM DYNAMICS ASSOCIATED WITH SHORTWAVE TROF. LOW POPS KEPT FOR SUNDAY ACROSS FAR SOUTHERN SECTIONS DUE TO PROXIMITY OF SURFACE FRONT. NO POPS THEREAFTER AS MID-LEVEL RIDGE SETS UP NEAR 4-CORNERS WITH LIGHT FLOW OFFERING LITTLE OPPORTUNITY FOR MOUNTAIN THUNDERSTORMS TO MOVE INTO PANHANDLES...AND WARM TEMPERATURES ALOFT INHIBIT LOCAL DEVELOPMENT. NO FRONTAL PASSAGES EXPECTED. DAYTIME HIGH TEMPERATURES EXPECTED TO BE SLIGTLY ABOVE CLIMO. 03 COCKRELL && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH WEDNESDAY DUE TO RELATIVE HUMIDITY VALUES REMAINING ABOVE 20 PERCENT AND 20 FOOT WINDS REMAINING BELOW 15 MPH. WINDS WILL INCREASE SLIGHTLY BEGINNING THURSDAY...BUT RELATIVE HUMIDITY VALUES WILL STILL REMAIN ABOVE 20 PERCENT. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 87 65 90 60 / 20 10 5 0 0 BEAVER OK 67 88 66 93 63 / 20 10 0 0 5 BOISE CITY OK 61 89 63 93 60 / 20 5 0 5 5 BORGER TX 67 90 68 94 65 / 20 10 0 0 0 BOYS RANCH TX 64 92 64 93 62 / 20 10 0 0 0 CANYON TX 64 87 63 90 58 / 20 10 5 0 5 CLARENDON TX 67 87 66 90 62 / 50 20 5 0 5 DALHART TX 61 90 62 91 59 / 20 10 0 5 0 GUYMON OK 64 90 64 93 59 / 20 10 0 0 5 HEREFORD TX 62 86 61 89 56 / 20 20 5 0 0 LIPSCOMB TX 66 87 65 91 61 / 30 10 0 0 0 PAMPA TX 65 87 63 88 60 / 30 10 0 0 5 SHAMROCK TX 67 88 64 89 64 / 50 20 5 0 0 WELLINGTON TX 69 90 68 91 65 / 50 20 10 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 05/03
Hazardous weather outlook, Aug 25, 3:17 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 317 PM CDT SAT AUG 25 2012 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 317 PM CDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. A FEW STORMS COULD BE STRONG TO MARGINALLY SEVERE THROUGH 10 PM. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS UP TO 60 MPH. ADDITIONALLY...HEAVY RAIN LEADING TO LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE ON SUNDAY. A FEW STORMS COULD BE STRONG IN THE AFTERNOON WITH GUSTY WINDS BEING THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. COCKRELL
In the hours before
Special weather statement, Aug 25, 4:31 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 431 PM CDT SAT AUG 25 2012 TXZ019-020-252200- DONLEY TX-COLLINGSWORTH TX- 431 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR COLLINGSWORTH AND DONLEY COUNTIES. AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM NEAR BRICE...OR 15 MILES SOUTHWEST OF LELIA LAKE AND ABOUT 15 MILES SOUTH OF CLARENDON...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Aug 25, 4:45 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 445 PM CDT SAT AUG 25 2012 TXZ019-020-252215- DONLEY TX-COLLINGSWORTH TX- 445 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR COLLINGSWORTH AND DONLEY COUNTIES. AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES WEST OF QUAIL...OR ABOUT 14 MILES NORTH OF MEMPHIS...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. MOTORISTS ON FARM TO MARKET 203 NEAR QUAIL WILL ENCOUNTER STRONG WINDS AND VERY HEAVY RAIN. SLOW DOWN TO AVOID HYDROPLANING. BE PREPARED FOR STRONG CROSS WINDS.
Local storm report, Aug 25, 5:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 1 WNW HEDLEY 34.87N 100.67W
08/25/2012 DONLEY TX TX DPS
REPORT OF LARGE TREE ACROSS FM 1932 WEST OF HEDLEY NEAR
THE FORK.
&&
EVENT NUMBER AMA1200643
CJMSpecial weather statement, Aug 25, 5:55 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 555 PM CDT SAT AUG 25 2012 TXZ019-252330- DONLEY TX- 555 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR DONLEY COUNTY. AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF CLARENDON... MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES...LOCALLY HEAVY DOWNPOURS...AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 25, 5:56 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 556 PM CDT SAT AUG 25 2012 TXZ015-020-252345- WHEELER TX-COLLINGSWORTH TX- 556 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR COLLINGSWORTH AND WHEELER COUNTIES. AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 2 MILES SOUTH OF LELA...OR ABOUT 6 MILES WEST OF SHAMROCK...MOVING EAST AT 10 MPH. THIS STORM WILL IMPACT MOTORISTS ON INTERSTATE 40 WEST OF SHAMROCK. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Aug 25, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 1 WNW CLARENDON 34.94N 100.91W
08/25/2012 E60 MPH DONLEY TX TRAINED SPOTTER
REPORT OF 50 TO 60 MPH WINDS WNW OF CLARENDON
&&
EVENT NUMBER AMA1200644
CJMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:52 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 53 min |
| Aug 25, 5:16 PM CDT | Areal Flood Advisory | AMA | Collingsworth, Donley | 119 min |
| Aug 25, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.